Translator Disclaimer
June 2009 Returning to semi-bounded sets
Ya'acov Peterzil
J. Symbolic Logic 74(2): 597-617 (June 2009). DOI: 10.2178/jsl/1243948329

Abstract

An o-minimal expansion of an ordered group is called semi-bounded if there is no definable bijection between a bounded and an unbounded interval in it (equivalently, it is an expansion of the group by bounded predicates and group automorphisms). It is shown that every such structure has an elementary extension 𝒩 such that either 𝒩 is a reduct of an ordered vector space, or there is an o-minimal structure \widehat{𝒩}, with the same universe but of different language from 𝒩, with (i) Every definable set in 𝒩 is definable in \widehat{𝒩}, and (ii) \widehat{𝒩} has an elementary substructure in which every bounded interval admits a definable real closed field. As a result certain questions about definably compact groups can be reduced to either ordered vector spaces or expansions of real closed fields. Using the known results in these two settings, the number of torsion points in definably compact abelian groups in expansions of ordered groups is given. Pillay's Conjecture for such groups follows.

Citation

Download Citation

Ya'acov Peterzil. "Returning to semi-bounded sets." J. Symbolic Logic 74 (2) 597 - 617, June 2009. https://doi.org/10.2178/jsl/1243948329

Information

Published: June 2009
First available in Project Euclid: 2 June 2009

zbMATH: 1171.03022
MathSciNet: MR2518813
Digital Object Identifier: 10.2178/jsl/1243948329

Rights: Copyright © 2009 Association for Symbolic Logic

JOURNAL ARTICLE
21 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.74 • No. 2 • June 2009
Back to Top